Discussions By Condition: I cannot get a diagnosis.

Can't Rest My Body

Posted In: I cannot get a diagnosis. 8 Replies
  • Posted By: Searching
  • February 14, 2008
  • 02:11 AM

I'm not sure how to describe the feeling - it is either restlessness or agitation. My body feels as though it has energy and wants to go on a run or do physical work, although at the same time I am exhausted mentally and physically. I just want to lay down and sleep or rest. But when I try to sleep or rest the feeling of agitation/restlessness gets worse. I need to keep active so it doesn't feel so bad, but I am so tired It's deppressing. At its worst my right kidney area is painful and I need to drink a lot of water. My stomach cramps and my right leg thigh muscle goes into mild tension spasms. My whole body seems tense but I cannot release the tension through relaxation. I also get feelings of wanting to cry that come and go.

This feeling began about 8 months ago following an introduction of an antidepressant called Triphyinal Tricyclic (Spelling?).

The condition I have discribed above is thought by Doctor's to be connected to deppression and high stress that I suffer at work and home. I do not agree. Their medications are not working, even with valium or xanax the feeling is still there although I get sleepy for a few hours then I am looking for another tablet. Antideppressants make me feel weird and do not lift my mood to feeling good, I just feel like a zomby on them. Mood stabilizers - Lithium and Valpro do the same thing as well as worsen my symptoms as described above.

My thought is that something in my body is producing to much or not enough of something - my guess is a hormone or similar. What is it?

Can you help please, I'm lost and desperate for answers.?

Reply Flag this Discussion

8 Replies:

  • I was diagnosed with 'depression' and placed on antidepressants, which made things worse, too. I wish I had taken myself off of them and not listened to my doctors who were blaming the "depression" for my symptoms...Turns out I have an autoimmune thyroiditis complicated by encephalopathy.They had checked my thyroid hormones repeatedly, but because they were normal, i was told my thyroid was okay.Eight neurologists later, I had my thyroid antibodies checked and they were elevated. After a pulse of steroids and now being placed on Levoxyl, I'm getting my life back... I subsequently found out my thyroid gland was full of tiny nodules from the autoimmune destruction.I wish I hadn't listened to the doctors all those years- they kept pushing the antidepressants- which never helped. Those nodules didn't just show up over night...It sounds from your post like your medication isn't helping, and is making your symptoms worse and giving you the creepy crawly feeling in your legs... I really hope that what happened to me isn't happening to you.Not everything is from depression and stress, but doctors love to diagnose that in women when they can't figure out what's really wrong.I have no idea if my diagnosis applies to you or not, but it seems to me that if you have tried different kinds of antidepressants and they are not working, then maybe it's not depression.
    Anonymous 42789 Replies
    • February 14, 2008
    • 04:10 AM
    • 0
    Flag this Response
  • I totally agree with you...try to find a Preventative doctor. They will run extensive hormonal tests, including glands..
    Monsterlove 2921 Replies
    • February 14, 2008
    • 04:21 AM
    • 0
    Flag this Response
  • Sounds like the drugs are not helping and they could actually be given you side effects if you are still on them. If your problems are caused throu some kind of body tension.. maybe go and see if a massage helps calm you down enough to relax and if it does, maybe think about regular massages. One can find that a good massage can actually release bottled emotions.. which could cause symptoms such as you describe.
    taniaaust1 2267 Replies
    • February 14, 2008
    • 04:30 AM
    • 0
    Flag this Response
  • I have identical symptoms as yours, and even spent 15 years on psych meds (SSRI's, benzodiazepines, you name it). Like you, my doctors were blaming it on stress. Turns out I have two things going on. First, some of my restlessness, anxiety, fatigue was due to chronic Lyme, babesia, and several viral infections. I had been negative over and over again for Lyme, but I didn't know at the time that false positives were common! - and that there is a big stink going on in the medical community over what is and is not Lyme, and whether or not it is worthy of long-term antibiotics. My advice would be to post your symptoms on Lymenet and ask them to help you find a Lyme Literate Medical Doctor - even if you were tested for Lyme and it was negative. Also, most people with Lyme have some horrific coinfections that are sometimes worse than the Lyme. Here's some info. Click on "symptoms" http://www.canlyme.com/ When to Suspect Lyme: http://www.angelfire.com/biz/romarkaraoke/whento.htm Lymenet: http://flash.lymenet.org/ubb/ultimatebb.php My second suggestion would be to see if your symptoms seem to increase during certain activities such as while talking on a cordless phone or cell phone, while driving your car, while shopping under long-tube fluorescent lights, etc... This is an emerging illness, courtesy of the wireless boom: Do you have Microwave/EMR Sickness? http://f1.grp.yahoofs.com/v1/MLqvR8GaZldTPvsXLf1-4gU0LwqA1kYRuSE-VAw9XhO62B0j6NAn2yQVmBOGEPMVURb8vJp8xVS8z1HsPHE-w4wlPRYN6b3JvQ/Do%20You%20Have%20Microwave%20Sickness.pdf Electrical Sensitivity & Hypersensitivity: http://www.ei-resource.org/illness-information/related-conditions/electrical-sensitivity-&-hypersensitivity/ Bioinitiative Report: http://www.bioinitiative.org/report/index.htm In fact, I am so electrosensitive now, that I've found my symptoms now worsen during electromagnetic storms: http://www.swpc.noaa.gov/alerts/archive.html#2001 Keep a diary. I even purchased a special meter to prove it to myself that this indeed was the source of my restlessness - an allergy to wireless technology. The worst part is I live near power lines and suffer from exposure to those now, too. thank you.
    Searching 14 Replies
    • February 14, 2008
    • 06:47 AM
    • 0
    Flag this Response
  • I was diagnosed with 'depression' and placed on antidepressants, which made things worse, too. I wish I had taken myself off of them and not listened to my doctors who were blaming the "depression" for my symptoms...Turns out I have an autoimmune thyroiditis complicated by encephalopathy.They had checked my thyroid hormones repeatedly, but because they were normal, i was told my thyroid was okay.Eight neurologists later, I had my thyroid antibodies checked and they were elevated. After a pulse of steroids and now being placed on Levoxyl, I'm getting my life back... I subsequently found out my thyroid gland was full of tiny nodules from the autoimmune destruction. I wish I hadn't listened to the doctors all those years- they kept pushing the antidepressants- which never helped. Those nodules didn't just show up over night... It sounds from your post like your medication isn't helping, and is making your symptoms worse and giving you the creepy crawly feeling in your legs... I really hope that what happened to me isn't happening to you. Not everything is from depression and stress, but doctors love to diagnose that in women when they can't figure out what's really wrong.I have no idea if my diagnosis applies to you or not, but it seems to me that if you have tried different kinds of antidepressants and they are not working, then maybe it's not depression. thank you for your reply
    Searching 14 Replies
    • February 14, 2008
    • 06:50 AM
    • 0
    Flag this Response
  • I totally agree with you...try to find a Preventative doctor. They will run extensive hormonal tests, including glands.. thankyou for your reply
    Searching 14 Replies
    • February 14, 2008
    • 06:51 AM
    • 0
    Flag this Response
  • Sounds like the drugs are not helping and they could actually be given you side effects if you are still on them. If your problems are caused throu some kind of body tension.. maybe go and see if a massage helps calm you down enough to relax and if it does, maybe think about regular massages. One can find that a good massage can actually release bottled emotions.. which could cause symptoms such as you describe. thankyou for your reply
    Searching 14 Replies
    • February 14, 2008
    • 06:52 AM
    • 0
    Flag this Response
  • If these symptoms started after taking antidepressants then it sounds like Akathisia.here is some links http://en.wikipedia.org/wiki/Akathisiahttp://logarithmic.net/pfh/akathisia
    Anonymous 42789 Replies
    • February 14, 2008
    • 00:31 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.